Another few years along

So I've had APS for a number of years now and I've just been getting along with life, I used to see a specialist every few weeks but then she changed specialties and her replacement was worse than awful. Since then I've just been talking to my doctor about my symptoms and he's managed to help me get my blood pressure under control again. After struggling for a few years with what I can only describe as agonizing back pains (horrendous leave me doubled over on the floor in pain, usually located around my right kidney) These where debilitating to say the least but would weirdly switch off if I got in just the right position, after mentioning this to my doctor he put me on Hydroxychloroquin and this has helped massively.

Been ok for the last 6 months or so but in the last few weeks I've had another couple of back pain flairups (even though I'm still taking the meds) and the last few days I've been as rough as hell, no energy, Ischemic attacks at least 6 or 7 times a day and generally feeling like road kill for most of the day. Usually when I have these flair ups I can just increase my steroid and aspirin intake for a few days until it settles down again but this time increasing it has done nothing.

I really need to see a specialist again but I've also just started a new job where I'm on three months trial, as such I cant really be taking time off to go see someone. Anyone any ideas?

9 Replies

  • Hi, if I am right, you are in the North West, (I had a look back through your posts), you need another referral to a new one, this will take a while to come through, but really it will not just help you, but also your GP, to get things as good as they possibly can be for you. Make sure when checking your coagulation, that tests for B12, D and iron are done plus a thyroid panel, so that nothing is missed. Hoping that either of these are new to you: NHS Specialists

    Dr Bridget Griffiths

    Consultant Rheumatologist

    Department of Rheumatology

    Freeman Hospital

    Freeman Road, High Heaton

    Newcastle-upon-Tyne, NE7 7DN

    Telephone: 0191 213 7978

    Dr Richard Reece

    Consultant Rheumatologist

    Department of Rheumatology

    Darlington Memorial Hospital

    Hollyhurst Road, Darlington

    County Durham, DL3 6HX

    Telephone: 01325 380100


  • I was put on B12 for a short while by my doctor and it improved everything, I felt loads better. Sadly he only gave me a short prescription for it and when I asked for it to be renewed he refused and put me on Vit D tablets instead.

  • Maybe you need both! If you go back to the GP take somebody with you. MaryF

  • I asked him to keep me on it but he refused and said I was also low on Vit D.. Not exactly the same,lol

  • If you had a B12 deficiency and were put on B12 then it probably helped with raising levels but may not have raised them enough by the time you stopped. If it was a serious deficiency it can take a long time to get levels to normal and depending on what caused it in the first place you may need to stay on replacement permanently. Are you getting any tingling or numbness in legs as that's normally a B12 symptom.

    Did your GP test your Vit D before putting you on it? It seems like an odd swap. I agree you probably need both so I would go back and ask again if I were me.

  • Just a thought you say with hydroxychloroquine it improved a lot,are you taking the type made by Zentiva as others don't work for a lot of people

  • Oh that's a good one, thank you I will go check. I know that the first lot I got worked great but this latest lot (which comes in a plain white box) doesnt seem to work as well

  • You are only on aspirin as anticoagulant? Many APS sufferers are on Warfarin! This cud be WHY! You need to c a specialist in APS! A Rheumotologist or preferably a Hemotologist? Good luck and keep in touch! Yes my back too and if I get in correct position it does help! Godspeed

  • I'm apparently not quite bad enough for Warfarin and putting me on that would cause other problems. Been on just aspirin for about ten years now

You may also like...